MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60
Model Number 480460-12
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 60 stapler instrument was inserted and was unable to close on the tissue.The sureform 60 stapler instrument was removed and reinserted, but the instrument went the opposite way of the track lines.The customer completed the procedure and no known impact or patient consequence was reported.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) has received the sureform 60 stapler instrument to perform failure analysis.The reported issue could not be confirmed nor replicated.A visual inspection revealed no signs of physical damage.The channel sprang back as expected when the instrument was unclamped.Recognition and engagement tests passed successfully.The sureform 60 stapler instrument operated intuitively, achieving its full range of motion in all directions.The grips opened and closed properly.In-house testing confirmed that the stapler initialized, clamped, fired, and unclamped without any issues.The sureform 60 stapler instrument fired successfully using green 60 reloads.The cutline was smooth and consistent, with no jagged edges or tearing observed.All staples were deployed correctly and formed the proper b-shape.A review of logs did not indicate any failures.The instrument was found to be fully functional and unused, with no problems detected.Isi has received the sureform 60 white reload to perform failure analysis.The reported issue could not be confirmed nor replicated.Upon investigating the reload, no damage was found.This complaint does not affect the functionality of the reload.No device-related failures were identified.The reload was returned unused and unfired and was processed with the instrument.A visual inspection showed no physical damage to the cartridge, knife, pushers, or cover.The reload was attached to an in-house golden instrument and operated on an in-house system.Attachment and removal from the instrument were performed multiple times without any issues.The instrument passed recognition and engagement tests, and successfully initialized, clamped, fired, and unclamped using the returned reload.After firing, the reload cover was removed and inspected.No damage to the reload or its components was found.No product issue was identified.

Brand Name
SUREFORM
Common Device Name
STAPLER 60
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24690967
Report Number2955842-2026-17239
Device Sequence Number10067356
Product Code NAY
UDI-Device Identifier10886874115647
UDI-Public(01)10886874115647(10)K11250912
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480460-12
Device Catalogue Number480460
Device Lot NumberK11250912 0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown